[Skip to Content]
[Skip to Content Landing]
Article
March 1920

LABORATORY AND CLINICAL STUDIES BEARING ON THE CAUSES OF THE REACTIONS FOLLOWING INTRAVENOUS INJECTIONS OF ARSPHENAMIN AND NEO-ARSPHENAMINSECOND COMMUNICATION

Author Affiliations

PHILADELPHIA

From the Dermatological Research Laboratories, Philadelphia, Pa.

Arch Derm Syphilol. 1920;1(3):235-255. doi:10.1001/archderm.1920.02350030003001
Abstract

INTRODUCTION  Since the introduction of the organic arsenicals in the treatment of syphilis, great interest has been manifested in the study of the systemic reactions following the use of arsphenamin and neo-arsphenamin, as well as in the underlying causes of these reactions. A considerable literature has grown up on this subject — much of it of a controversial character. While considerable light has already been shed, many practical and important phases of the problem are still obscure. These studies were undertaken with the view of aiding in the clarification of this complicated subject.The literature concerning the earlier investigations need not be given in detail, as it has been reviewed by many writers. The more recent and meritorious studies of Danysz1 are deserving of careful thought. In 1917 Danyzs published his ingenious "precipitation hypothesis" as an explanation of the causes of reactions following arsphenamin and neo-arsphenamin. He states: A short

×